Citation: nolongersilent. "Post SSRI Sexual Dysfunction: An Experience with Sertraline (exp113967)". Erowid.org. Jan 22, 2020. erowid.org/exp/113967
I suffered from major depression, anxiety and alcohol/drug addiction for many years, and spent approximately 5 years on Sertraline. I tolerated it well, without side effects other than I experienced more alcoholic blackouts when drinking heavily and abusing cocaine. I woke up in police stations, hospitals, a motorway service station after driving 200 miles drunk.
I got sober at the age of 30, shortly after the birth of my daughter who has saved my life in more ways than one. I have been sober for three years and I am now a qualified Drug Counsellor.
I went to see my GP one day, and she asked how my head was. I told her I was doing great and not depressed anymore. She suggested tapering down the dosage, which took 6 months, every time I went down by 50 mg I suffered electric shock feeling in my body that eventually subsided. As a recovering Alcoholic Addict I've dealt with worse.
I eventually took my last 50mg tablet, the next day I felt electric shock withdrawal symptoms but I stayed strong. After about 10 days it went away. What I also noticed was that I had developed Premature Ejaculation and my erections wernt as hard as they were before.
I tried Cialis thinking that the problem would eventually stop. Cialis made my erections harder but my penis was so sensitive it would explode immediately after penetration. This caused me great psychological distress but again I thought it would subside.
Its been 18 months now, and still only minor improvement. I rely on a combination of Priligy (another SSRI) and Levitra to do what I used to do absolutely fine while I was still on Sertraline. I now wish I had NEVER came off of it, but am too embarrassed to talk to my GP about it. I have even considered just saying I am depressed again to get back on it but that could have negative consequences on other areas of my life.
Post SSRI sexual dysfunction is a thing. While SSRI's saved my life, they have also had consequences. Going onto/coming off SSRI's should never be taken lightly.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.